MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ARTHROPIERCE INSTRUMENT CURVED LEFT; ACCESSORIES,ARTHROSCOPIC

SMITH & NEPHEW, INC. ARTHROPIERCE INSTRUMENT CURVED LEFT; ACCESSORIES,ARTHROSCOPIC
Model Number 72201186
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/08/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a shoulder arthroscopy procedure, the arthro-pierce instrument curved left broke.However, there was no breakage inside the patient.Backup device was available to complete the procedure.However, no delay and no patient complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
One 72201186 arthropierce instrument curved left was returned for evaluation.The information provided states: ¿during a shoulder arthroscopy procedure, the arthro-pierce instrument curved left broke¿.Visual assessment confirms complaint.The tip of the arthropierce showed breakge.There was a relationship between the reported even and the device.An exact root cause cannot be determined with confidence factors that could have contributed to the reported event include: excessive force or improper cleaning of device.Ifu (1060355) states: ¿pay careful attention to cleaning devices with challenging design features.Challenging design features can include, but not limited to, suction levers, stopcocks, interfaces, cannulations, holes, blind holes, crevices, hinges, mating surfaces, etc¿.

Brand Name
ARTHROPIERCE INSTRUMENT CURVED LEFT
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key10483381
Report Number1219602-2020-01348
Device Sequence Number19681918
Product Code NBH
UDI-Device Identifier03596010605610
UDI-Public03596010605610
Combination Product (Y/N)N
Initial Reporter CountryTS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72201186
Device Catalogue Number72201186
Device Lot Number50807924
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/08/2020
Initial Date Received by Manufacturer 08/10/2020
Supplement Date Received by Manufacturer10/15/2020
Initial Report FDA Received Date09/02/2020
Supplement Report FDA Received Date10/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1